Alert archive / Nebraska / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 12, 2025, 6:36 PM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2025, 6:36 PM CDT (23:36 UTC)
- Expired
- Jun 12, 2025, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:10 PM CDT | FLASH FLOOD | Valentine, NE | Report of street flooding in several locations in Valentine. |
| Jun 12, 7:58 PM CDT | RAIN 2.58 | 1 N Valentine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.6 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
548
WGUS53 KLBF 122336
FFWLBF
NEC017-031-103-130330-
/O.NEW.KLBF.FF.W.0007.250612T2336Z-250613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
636 PM CDT Thu Jun 12 2025
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Western Brown County in north central Nebraska...
Northeastern Cherry County in north central Nebraska...
Western Keya Paha County in north central Nebraska...
* Until 1030 PM CDT /930 PM MDT/.
* At 636 PM CDT /536 PM MDT/, the public reported thunderstorms
producing heavy rain across the warned area. Between 1 and 2
inches of rain have fallen in the Valentine area. The expected
rainfall rate is 1 to 2 inches in an hour. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Valentine, Crookston, Wood Lake, Highway 97 crossing the Niobrara
River, Schlagel Creek State Wildlife Management Area, Smith Falls
State Park and Sparks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4268 10087 4299 10087 4300 10021 4300 10020
4261 10018
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Buttler2 follow-up statements
477
WGUS73 KLBF 130108
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
808 PM CDT Thu Jun 12 2025
NEC017-031-103-130330-
/O.CON.KLBF.FF.W.0007.000000T0000Z-250613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown NE-Cherry NE-Keya Paha NE-
808 PM CDT Thu Jun 12 2025 /708 PM MDT Thu Jun 12 2025/
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT /930 PM
MDT/ THIS EVENING FOR WESTERN BROWN, NORTHEASTERN CHERRY AND WESTERN
KEYA PAHA COUNTIES...
At 808 PM CDT /708 PM MDT/, emergency management reported
thunderstorms producing heavy rain across the warned area. Between 2
and 3 inches of rain have fallen. Flooding impacts will continue
with street flooding reported in Valentine. Little to no additional
rainfall is expected in the flash flood area. Flash flooding will
continue through the mid evening hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, streets and
other poor drainage and low-lying areas.
Some locations that will experience flash flooding include...
Valentine, Crookston, Wood Lake, Highway 97 crossing the Niobrara
River, Schlagel Creek State Wildlife Management Area, Smith Falls
State Park and Sparks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4300 10027 4300 10025 4300 10022 4300 10020
4261 10018 4268 10087 4299 10087 4300 10031
4300 10028
FLASH FLOOD...OBSERVED
$$
Buttler900
WGUS73 KLBF 130325
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
1025 PM CDT Thu Jun 12 2025
NEC017-031-103-130335-
/O.EXP.KLBF.FF.W.0007.000000T0000Z-250613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown NE-Cherry NE-Keya Paha NE-
1025 PM CDT Thu Jun 12 2025 /925 PM MDT Thu Jun 12 2025/
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT /930 PM MDT/ THIS
EVENING FOR WESTERN BROWN, NORTHEASTERN CHERRY AND WESTERN KEYA PAHA
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4300 10027 4300 10025 4300 10022 4300 10020
4261 10018 4268 10087 4299 10087 4300 10031
4300 10028
$$
NMJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:10 PM CDT, 3 hours 26 minutes earlier. Its key messages:
- A Slight Risk (Level 2 of 5) for severe thunderstorms this evening west of a Bassett through Ogallala line, with wind and hail the primary concerns.
- A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly west of a Merriman through Callaway line, with wind and hail the primary concerns.
- A Marginal Risk for severe thunderstorms on Saturday across all of western and north central Nebraska, with wind and hail the primary concerns.
- The upper level pattern and surface front remaining over the region will up a general pattern for near to above average temperatures and near daily shower and thunderstorm chances through at least Tuesday of next week.
Area forecast discussion, Jun 12, 3:10 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 310 PM CDT Thu Jun 12 2025 .KEY MESSAGES... - A Slight Risk (Level 2 of 5) for severe thunderstorms this evening west of a Bassett through Ogallala line, with wind and hail the primary concerns. - A Slight Risk (Level 2 of 5) for severe thunderstorms Friday, mainly west of a Merriman through Callaway line, with wind and hail the primary concerns. - A Marginal Risk for severe thunderstorms on Saturday across all of western and north central Nebraska, with wind and hail the primary concerns. - The upper level pattern and surface front remaining over the region will up a general pattern for near to above average temperatures and near daily shower and thunderstorm chances through at least Tuesday of next week. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 310 PM CDT Thu Jun 12 2025 A surface trough from north central Colorado into western Cherry County, as well as a stationary front across the northern Panhandle east to just north of Cherry County will be a focus for thunderstorms development late this afternoon/early evening. The HREF mean MUCAPEs as high as 2000-2500 J/kg will be focused along these boundaries, with 25-30kts of deep layer wind shear. Storms, initially isolated will become scattered with clusters of storms as they move east this evening. Models dissipate the activity after midnight, east of Highway 83 into central Nebraska. A Slight Risk (Level 2 of 5) for areas west of a Bassett through Ogallala line this evening. The main threats are large hail and damaging wind gusts with the strongest storms. A tornado is possible near the surface front in the Pine Ridge area. For Friday into Friday night, a backdoor cold front will bring winds to the east and southeast during the afternoon. This will bring cooler highs from the low to mid 80s, with upper 80s to near 90s in the southwest. Dewpoints will be higher in the low to mid 60s. The surface front will become nearly stationary over north central Nebraska, as surface low pressure extends from central Wyoming to along the Colorado Front Range. SBCAPEs from 2000 to 3500 J/kg by late afternoon across western Nebraska prior to any convection. The increase in instability and higher deep layer shear from 25 to 35kts, will be more favorable for severe storms. Also, conditions appear favorable for potential MCS development across the western Sandhills and southwest Nebraska, as shown by some of the CAMs members. The main severe weather concerns are damaging wind gusts, especially if the linear convection is realized, as well as large hail. However, with the enhanced southeasterly low level flow and higher dewpoints, the potential for a tornado exists from the southeast panhandle into southwest Nebraska. There is a Slight Risk (Level 2 of 5) for areas mainly west of a Merriman through Callaway line, with a Marginal Risk to the east. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 310 PM CDT Thu Jun 12 2025 Warmer air returns Saturday, with surface winds becoming southerly and the surface front lifting north into southwest South Dakota through northeast Nebraska. High 90 to 95 return to the area with dewpoints mostly in the mid 60s. A Marginal Risk is in place across all of western and north central Nebraska and much of surrounding region. An upper level disturbance will cross the upper ridge axis Saturday night. Storms are expected to be at least scattered, with 40-60 POPs across the entire forecast area. Slightly cooler behind this disturbance Sunday from the upper 80s to around 90. Cooler in the 80s Tuesday into Wednesday as an upper trough crosses the Northern and Central Plains. Chances of showers and thunderstorms continue Sunday through Tuesday, with warmer and drier conditions expected Wednesday and Thursday. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 100 PM CDT Thu Jun 12 2025 VFR conditions are expected to prevail through late tonight across all of western and north central Nebraska. Scattered thunderstorms are expected to develop late this afternoon and linger well into this evening across portions of western and north central Nebraska. Areas of MVFR and local IFR ceilings may materialize Friday morning across northern Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Taylor
Hazardous weather outlook, Jun 12, 4:21 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 421 PM CDT Thu Jun 12 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-132130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 421 PM CDT Thu Jun 12 2025 /321 PM MDT Thu Jun 12 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered severe thunderstorms are expected this evening across portions of north central into western Nebraska. The threat is generally west of a line from Ogallala to Butte. Damaging winds and large hail are the main severe weather threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered severe thunderstorms are again expected later Friday across western and north central Nebraska. The main threat area is along and west of a line from Merriman to Callaway. The main risks will again be damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed. Taylor
In the hours before
Local storm report, Jun 12, 6:10 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
610 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM Hail 4 N Valentine 42.94N 100.55W
06/12/2025 M1.00 Inch Cherry NE Public
&&Local storm report, Jun 12, 6:15 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
615 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Gst 1 S Valentine 42.86N 100.55W
06/12/2025 M67 MPH Cherry NE ASOS
&&Local storm report, Jun 12, 6:23 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
623 PM CDT Thu Jun 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Hail Valentine 42.88N 100.55W
06/12/2025 E1.75 Inch Cherry NE Storm Chaser
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:55 PM CDT | Special Weather Statement | LBF | Deuel | 35 min |
| Jun 11, 8:07 PM CDT | Special Weather Statement | LBF | Perkins | 38 min |
| Jun 11, 8:10 PM CDT | Special Weather Statement | LBF | Chase | 35 min |
| Jun 11, 8:41 PM CDT | Special Weather Statement | LBF | Grant | 34 min |
| Jun 11, 9:15 PM CDT | Special Weather Statement | LBF | Grant | 30 min |
| Jun 11, 9:36 PM CDT | Special Weather Statement | LBF | Keith | 24 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 48 min |
| Jun 11, 9:50 PM CDT | Special Weather Statement | LBF | Hayes | 40 min |
| Jun 11, 10:26 PM CDT | Special Weather Statement | LBF | Hooker | 34 min |
| Jun 11, 11:31 PM CDT | Special Weather Statement | LBF | Thomas | 29 min |
| Jun 12, 12:16 AM CDT | Special Weather Statement | LBF | Thomas | 29 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Jun 12, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 45 min |
| Jun 12, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 12, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
Nearby
Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.